Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 28, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Oct 25, 2020, 10:58 AM PDT for Nye County, White Pine County, Nevada. It took effect at Oct 26, 2020, 9:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2020, 10:58 AM PDT (17:58 UTC)
- In effect from
- Oct 26, 2020, 9:00 AM PDT
- Expired
- Oct 26, 2020, 5:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844 WWUS85 KLKN 251758 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1058 AM PDT Sun Oct 25 2020 NVZ426-261200- /O.UPG.KLKN.FW.A.0017.201026T1800Z-201027T0300Z/ /O.NEW.KLKN.FW.W.0028.201026T1600Z-201027T0000Z/ Northern Nye County-Mojave- 1058 AM PDT Sun Oct 25 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 5 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...North 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ425-261200- /O.NEW.KLKN.FW.W.0028.201026T1600Z-201027T0000Z/ White Pine and Northeast Nye Counties- 1058 AM PDT Sun Oct 25 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 5 PM PDT Monday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, particularly the eastern and southern portions of the fire weather zone. * Winds...North 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
867 WWUS85 KLKN 252108 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 208 PM PDT Sun Oct 25 2020 NVZ425-426-261515- /O.CON.KLKN.FW.W.0028.201026T1600Z-201027T0000Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- 208 PM PDT Sun Oct 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 5 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 426... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties and Fire Weather Zone 426 Northern Nye County- Mojave. For zone 425, critical conditions will exist in the eastern and southern portions of the fire weather zone. * Winds...North 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
930 WWUS85 KLKN 262123 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 223 PM PDT Mon Oct 26 2020 NVZ425-426-270000- /O.CON.KLKN.FW.W.0028.000000T0000Z-201027T0000Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- 223 PM PDT Mon Oct 26 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 426... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties and Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...North 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 84
383 WWUS85 KLKN 262343 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 443 PM PDT Mon Oct 26 2020 NVZ425-426-270045- /O.EXP.KLKN.FW.W.0028.000000T0000Z-201027T0000Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- 443 PM PDT Mon Oct 26 2020 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 426... Winds are weakening below criteria, thus the Red Flag Warning is allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Oct 25, 10:51 AM PDT, 7 minutes earlier.
Area forecast discussion, Oct 25, 10:51 AM PDT, 7 minutes before
Area Forecast Discussion National Weather Service Elko NV 1051 AM PDT Sun Oct 25 2020 .SYNOPSIS...A cold front will continue to move southward through Nevada this morning, bringing isolated showers to eastern Nevada. Much colder temperatures are expected today and gusty north winds added in will make for a very chilly day. Record low temperatures are expected tonight as lows drop into the single digits, with some below zero temperatures expected in the very coldest valleys. && .FIRE WEATHER UPDATE...Model guidance continues to show gusty winds and marginal RH values for much of central Nevada on Sunday. Elevated fire weather concerns will remain across central Nevada to include some valley areas of 426 and the southern portions of 425 for today. However, high resolution model guidance shows increasing concerns that critical thresholds for gusty winds and low single digit RHs will be exceeded across eastern and southern portions of 425 and much of 426 on Monday. But elevated conditions will likely continue to be seen across most southern areas of 427. Therefore have issued a red flag warning for 425 and 426 on Monday. No other changes are planned at this time, and text products have been sent. && .PREV DISCUSSION... /ISSUED AT 347 AM / SYNOPSIS...A cold front will continue to move southward through Nevada this morning, bringing isolated showers to eastern Nevada. Much colder temperatures are expected today and gusty north winds added in will make for a very chilly day. Record low temperatures are expected tonight as lows drop into the single digits, with some below zero temperatures expected in the very coldest valleys. SHORT TERM...Today through Monday Cold front continues to move southward through northern Nevada early this morning. As expected, there is not much moisture associated with the front, though it has been able to squeeze out a couple of isolated showers. Wells had a little shower earlier this morning, some snow flakes could be seen on the Pequops NDOT Cam and then a few minutes ago Wendover ASOS reported a light rain shower which left a trace of precipitation. This kind of activity is what will be expected in eastern Nevada through this morning as the front continues to makes it track southward. By afternoon the front will be south of White Pine county and any shower activity will end. The real story continues to be the very cold air that will be filtering down south into Nevada today. Many valleys will likely not rise above the 30's today for high temperatures and some may creep into the lower 40's at best. The exception will be in portions of northern Nye County, where it could reach into the 50's there before the cold front makes its way through. Overall, this is a good 20 to 25 degrees colder then Saturday's highs. Add in some gusty winds out of the north and its going to make for quite a chilly day. Strongest winds will be in northwestern Nye county and a Wind Advisory is in effect there for winds of 25 to 35 mph with some gusts up to 45 mph. Skies clear, winds become calmer, & dewpoints plunge tonight as the very cold air continues to filter into Nevada from the north. Low temperatures are expected to bottom out in the valleys, with widespread record lows still expected in the lower to middle single digits, with below zero temps in coldest areas such as Wildhorse and Mountain City. One exception will be in some parts of northern Nye County, where some continued overnight breezes will "only" allow lows to drop into the mid teens. Monday will be mostly sunny with lighter winds in northern Nevada and another day of gusty winds expected in central Nevada, though the winds are expected to not reach advisory levels. High temperatures will be about 5 degrees warmer then Sunday, but still below normal in the 30's and 40's. LONG TERM...Monday night through next Sunday. A ridge is looking to set up across the west on Monday bringing a long stint of dry and fair weather. Initially this ridge should keep a northerly fetch across the silver state that should last through early morning Tuesday. This in turn will continue the very cold overnight temperatures Monday night through Tuesday morning. The ridge should then continue a slow drift eastward all the way to next Sunday. This is looking to bring a return to warm conditions. As early as Tuesday afternoon, temperatures look to rebound back into high 50s and then to proceed to continue to warm back above the normal for October. By the end of the week, afternoon temperatures look to return into the high 60s to low 70s with a decent looking Halloween day. AVIATION...A strong cold front will pass through the region this morning while accompanied by a deck of BKN-OVC 030-050 CIGs and a few VCSH, light snow showers or flurries mainly around KELY. Northwest to north winds this afternoon will gust up to 45 kts at KTPH, 35 kts at KWMC & KELY, and 25 to near 30 kts at KEKO & KBAM. Clear skies and a very cold/dry airmass will allow temperatures to plummet to record lows in the single digits early Monday morning. FIRE WEATHER...Gusty northerly afternoon and evening winds are expected in both northern and central Nevada today, strongest in FW Zones 426 and 427. However, RH behind a cold front will remain elevated enough today to mitigate critical Fire Weather concerns. Much drier and colder air will filter into the area tonight however, dropping RH values quickly back to critical levels in both northern and Central Nevada. Winds will be concentrated in central Nevada, strongest in FW Zones 426 and the southern half of 425, where 15 to 20 mph winds will gust to 25 to 30 mph. This creates elevated to marginally critical fire weather conditions and a Fire Weather Watch remains in effect for FW Zone 426. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM to 5 PM PDT Monday for Northern Nye County-Mojave-White Pine and Northeast Nye Counties. Wind Advisory until 8 PM PDT this evening for Northwestern Nye County. && 97/86
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.